Skip to content
fibromyalgia seizures......
avatar
konsdorf posted:
I wanted to know if having fibromyalgia can cause u to have seizures??? I don't know much about it but when I gooled it a week ago I thought I seen something that said it did i just wanted to make sure and find out if anyone else knows if it does or not. I was just told aug 4th I have this so I got back to the doctors on sept 13th and i was hopping to know before I go back if it can cause seizures or not. I would be greatful for any info on this thanks so much...
Reply
FirstPrevious12NextLast
 
avatar
Socialwrkr responded:
I've not read anything to indicate that fibro is connected to seizures.

However, two medications that are often prescribed for fibro are seizure medications. The reason is they interfer with the pain message signal being sent from the nerve endings to the brain, which can help lessen our pain. Those meds are Lyrica and Neurontin. If you are on these medications and stop taking them suddenly, there is a risk of having a seizure although personally I've never heard of it happening.

Hope this helps
Be Gentle on Yourself!!! ~~Aimee http://www.facebook.com/pages/Fibromyalgia-Support-Groups-by-Aimee http://www.lumigrate.com/ Fibromyalgia forum writer, Aimee
 
avatar
melissanmike responded:
In my years of living with FMS, I haven't heard of it causing seizures, either.
I agree with Aimee....the recently FDA approved medications are anti-seizure medications. That could be where the "seizures" comes from. The medication just works differently for those with FMS than it does for those suffering from seizures.
Have a great day!
 
avatar
mischelle360 replied to melissanmike's response:

I don't know but find it interesting...

I don't have a history of seizures, but I am 99.9 % positive I had one on the recovery table when I had my gallbladder removed. Even though I was never told this nor did my surgeon know about it. But...

In recovery, They kept calling my name, I could hear them but I could not open my eyes to save my life. They were wanting me to open my eyes.... I couldn't, my next thought was... I Can't Breathe! I really could Not breathe. The next thing I hear is the nurse asking... Is she seizing??? I never heard the answer.

The next I remember I was waking up to them calling my name telling me my BP was back to normal and they gave me something to calm my nerves, ect. Gently talking me awake and trying to let me know I was ok..

So did I seize or not? I really can't say for sure.

Before that, I would sometimes get this kaleidoscope (sp?) look around the outside of my vision if that makes sense. I don't know what causes this but recently my Mom has told me it is a sign of a seizure coming on. Now if it is or isn't, I have no clue. So far no seizures have followed.
Sonya
 
avatar
mischelle360 replied to mischelle360's response:
Oh, I left out the part that I started jerking all over before the nurse asked if I was seizing...
Sonya
 
avatar
Socialwrkr replied to mischelle360's response:
The color thing could be an aura, which is also commonly seen right before a migraine headache, which are pretty common with fibro.

And sure sounds like you had a seizure, they can be a rare side effect of some anesthesia. Sure seems like your doctor should have followed up to explain to you what happened!

Take care
Be Gentle on Yourself!!! ~~Aimee http://www.facebook.com/pages/Fibromyalgia-Support-Groups-by-Aimee http://www.lumigrate.com/ Fibromyalgia forum writer, Aimee
 
avatar
mischelle360 replied to Socialwrkr's response:
Luckily I have only had one migraine in my life and it was one too many. It was right after I gave birth to my 11 year old daughter.

I do get stress headaches a lot, but will take them any day over the migraine ones! eeek!

Ya know, I asked my surgeon about it and he said he didn't know anything about it. I also asked why I couldn't breathe when I first started coming to and he said that they give you something to paralyze your lungs during that surgery and that was probably the cause. I'm like, What?!!!

But I never got any answers. I must admit, I am terrified of surgery now! With the exception of having kids, that was the first time I have ever been hospitalized. I have had two DNC's due to miscarriages years ago but the anesthesia didn't effect me this way. So yeah, I'd like to know what they used so I will know to tell the next anesthesiologist what Not to give me..
Sonya
 
avatar
annette030 replied to mischelle360's response:
The body get very cold during surgery as the or itself is very cold. Many folks go through having violent shivering episodes after surgery. If you want to know, just request a copy of your operative report/note and care in both the op and recovery room. They usually have a form to fill out with your name the date, your address, phone numbers, etc. Be sure to write the dates you were cared for. You can also ask for all the doctors notes and all the nursing notes if you wish.

Take care, Annette
 
avatar
annette030 responded:
I am sure many people with FMS get seizures, but I have read nothing to indicate that they are a part of FMS's symptoms.

Take care, Annette
 
avatar
mischelle360 replied to annette030's response:
Yeah, I know what you mean. But mine was more like convulsions, not shivering. It was just strange.

Thanks for the info! I will have to check into that
Sonya
 
avatar
An_199235 replied to mischelle360's response:
I have reacted that way everytime I came out of surgery (3 times)...I can hear the nurses talking to me & my body jerks, but I guess I have never thought about it.

I assume it was the anesthesia wearing off for me.

But I know what your talking about.
 
avatar
karenrugs responded:
Good morning,

Like the others told you, I don't think fm can cause seizures.

A long time ago, I had some kind of seizure and totally passed out in my kitchen. It was called "unspecified partial seizure" or something like that. I never had seizures before or none after. But, the neurosurgeon said that it was probably because of an accidental overdose.

I was taking so many different drugs at the beginning and I was stupidly not paying attention and took 2 doses of dopamax plus neurotin plus the other stuff. After that, I pay attention. Closely. The neurotin, well, insurance said I had to pay for if I wanted to keep taking it, so now I'm taking gabapentin. Not as good but does the job. Got off dopamax and a lot of other stuff.

I'm not saying you did this. You, probably didn't, that's just my deep dark secret. I spent almost a week in the hospital with all kinds of things hooked up to my head, my arms, etc. and a cath. That's embarrasing. And that's when I tested positive for lupus.

Good luck. I didn't mean to write a book

Hugz,

Karen
A strong positive mental attitude will create more miracles than any wonder drug.
 
avatar
jamesii replied to mischelle360's response:
Hi Sonya. I have had several procedures done that were followed by a weird reaction. I had a vasovagel attack. I started passing out, my B/P dropped rapidly, and my heart slowed down. Sounds a bit like what you had. All they did was elevate my feet above my head level and give me liquids to drink. that did the trick and my B/P went back up, my head cleared up, and I went home.

It sure is strange when you go for a procedure and then wind up with something else happening.

Ark Jim
 
avatar
Socialwrkr replied to karenrugs's response:
Karen,

You don't have anything to be embarrassed about. Don't you wonder if you taking the extra meds was someone's way of making sure you got a thorough exam so tht the lupus could be found? Take the negative and turn it around, what a blessing they found the lupus!

Take care!
Be Gentle on Yourself!!! ~~Aimee http://www.facebook.com/pages/Fibromyalgia-Support-Groups-by-Aimee http://www.lumigrate.com/ Fibromyalgia forum writer, Aimee
 
avatar
annette030 replied to mischelle360's response:
Do you remember the seizures? If so they probably weren't seizures at all. Most people do not recall seizures at all, they tend to have blank spots in their memories. They have a very lethargic, sedated kind of being for awhile after the seizure called "being postictal".

I would just get copies of your medical records, it will all be in there. If you had a seizure, someone will have written it down and described it, either a nurse, or a doctor.

Take care, Annette


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
370 of 397 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.